Can overdose of magnesium cause hair breakage?

by Kathy
(Encino, CA)

Can overdose of magnesium cause hair breakage?


_______________________________________

ANSWER:

Hi Kathy,

Can you please tell me why you believe that you overdoses on magnesium? I don't have enough information to provide you with any meaningful opinion.

Kerri Knox, RN

Comments for Can overdose of magnesium cause hair breakage?

Click here to add your own comments

Response
by: Kathy

I started taking Magnesium about 5 months ago. This is the only supplement that I am taking. I have noticed that my hair toward the ends are breaking badly.

When I brush my hair, the small pieces fall on the sink and almost cover the whole sink. I did cut my hair and I still have the same problem. I do not take any other vitamins but I just started on B Complex and E recently to see whether the problem goes away.

Never heard of that..
by: Kerri Knox, RN- The Immune Queen!

Hi Kathy,

Just so you understand, there are 'side effects' and there are 'overdoses'. These are VERY VERY different things. A Magnesium Overdose is an emergency condition and it's likely that you'll end up going to the emergency room for immediate treatment.


Jigsaw Health - Sh!t You Not - $10 off

When you just have something bad happen from taking normal dosages, that is a side effect. So, hair falling out is NOT due to an overdose on magnesium.

While it COULD be a side effect, it sounds unlikely and I've never heard of that before and it's never ever mentioned in any area of literature. Having said that, everyone is different and everyone has different reactions to every single thing that they take. And I guarantee that if we wait long enough, someone else will say that they started losing their hair after starting magnesium too.

Coincidence? Who knows. Sorry that I don't have an answer for you.


Kerri Knox RN Immune Health Queen

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Immune System

Loss of hair
by: Misty

Kathy, this is something that happens. I am just now experiencing. Just because it's not in their literature does not mean it cannot happen. It just took me a month to figure out that's what it was. I just stopped taking it. I believe in you take magnesium you're also supposed to take calcium with it but I'm not sure and at this point I'm not even sure who to ask anymore. I Hope by me stop taking the magnesium and taking hair vitamins that this will help rebuild my hair. Good luck to you Kathy

Me too!
by: Anonymous

I have had the same thing happen to me. About five months after starting magnesium supplements my hair started falling out and the ends breaking off. The only other supplements that I take are a multi-vitamin and vitamin D.

Click here to add your own comments

Return to Question about Magnesium.

 

Search this Site
Custom Search

 


Vitamin D Fact Sheet
Free Vitamin D Fact Sheet by Getting
My Newsletter